Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest ways to manage the side effects of Prednisone

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Mon, 5 Dec 2016 in Medicines and Side Effects
Question: Hi, I'm XXXXXXX
Back in May I went to a clinic to see about getting some cellulitis in my elbow treated. I was given doxycyclen. I got very nauseated from the doxy and my hands and feet were tingling so halfway through I asked if there was something else they could give me. They switched me to sulpha. This seemed to be working OK until the last dose. After I took the last pill my skin broke out in a red rash all over my body. I went to a larger regional medical center emergency clinic. I told them I've had a bad reaction to prednisone but they administered it intravenously anyway. I threw up almost instantly so they added anti-nausea and then more prednisone. They prescribed prednisone pills two a day for five days and sent me home. Every time I took another pill I felt worse and worse. I became so weak that I felt like I was going to die so I quit after five pills. After I began to recover from the cellulitis treatment, the tingling in my hands and feet became much worse to the point that I could no longer work or do anything but lay around. No regular OTC pain meds even touched the pain. I started looking on the internet for complimentary medicine solutions to neuropathy pain. About a month ago I found something with alpha lipoic acid and vitamin B12, etc. that has reduced the pain about 90% so far. Then three weeks ago I started having a scratchy throat which then developed into pneumonia. Not trusting the local clinics and hospitals to treat me, I was recommended to try full valence colloidal silver. After two weeks the infection was clearing up but I was showing small patches of edema on my feet. I took herbal diuretics that worked well at first but now my legs and lower abdomen are swollen as well. Do you think my liver may have been damaged by all this abuse it has taken over the past six months? The lower abdominal edema is causing breathing trouble and therefore sleep deprivation. I don't want to merely address the symptoms I want to correct the problem.
doctor
Answered by Dr. Geeta Sundar 9 hours later
Brief Answer:
Hi XXXXXXX the early reactions you had with Doxycycline and Sulpha

Detailed Answer:
Hi XXXXXXX the early reactions you had with Doxycycline and Sulpha were due to acidity caused by them and could have been prevented.

ALA, and B12 are good for neuropathic pain. So is gabapentin.

But now with this edema, I am afraid you should go back to see a doctor for proper evaluation at the earliest--regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Vitamin b12

doctor1 MD

Hi i am writting on behalf of my 83year ols mother, for months she has complaines of funny heads (no headaches) she has a vitamin b12 defficientcy...

doctor1 MD

HOW TO TREAT CHEMICAL BURN INSIDE OF THE MOUTH(MUCOSSA). I HAD PLACED VITAMIN D3 WATER SOLUABLE TABLET. IT SEEMS TO HAVE ULCER PROBLEM FOR PAST TWO...

doctor1 MD

Hi I noticed bilateral dark marks in a linear fashion along my bra line. I am a 59 year old African American female. These papules are non tender....

doctor1 MD

Hi, I am a 43 year old female that smokes!!! I have been having a few health problems in the last 2 years. It all started 2 years ago when I got...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...